MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101650
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure coil (subject device) couldn't be delivered out of microcatheter and then the coil (subject device) detached unexpectedly during use.The procedure was completed successfully.The physician replaced it with a new device and finish the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure, and resistance was noted while advancing the coil in the microcatheter.Additionally, it was stated that excessive force was applied while advancing the coil due to friction and the coil prematurely detached.In the case of this complaint, it is most likely that the coil mechanically detached when it was pushed/pulled against resistance.An assignable cause of procedural factors will be assigned to the as reported complaint since this issue appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 device code grid ¿ corrected ¿ physical resistance/sticking removed.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was returned detached, but the proximal contact wire was intact.The coil delivery wire was kinked/bent.There was procedural fluid present on the device.The distal tip was found to be intact, but the main coil was stretched.The functional test could not be carried out as the main coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Information provided by the customer indicated that the device was confirmed to be in good condition prior to use and was prepared as per the dfu, continuous flush was maintained throughout the clinical procedure, and resistance was noted while advancing the coil in the microcatheter.Additionally, it was stated that excessive force was applied while advancing the coil due to friction and the coil prematurely detached.In the case of this complaint, it is most likely that the coil mechanically detached when it was pushed/pulled against resistance.The reported and as analyzed events will be assigned procedural factors as these defects appear to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.The coil delivery wire kinked and bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET XL 360 STANDARD 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9821407
Report Number3008881809-2020-00061
Device Sequence Number3068886
Product Code HCG
UDI-Device Identifier04546540711304
UDI-Public04546540711304
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Model NumberM0036101650
Device Catalogue NumberM0036101650
Device Lot Number21269667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/27/2020
07/07/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/28/2020
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Patient Age56 YR
Patient Weight80